Alert archive / Utah / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Salt Lake City, UT

July 31, 2007Juab County, Sanpete County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2007, 3:48 PM MDT for Juab County, Sanpete County, Utah. It took effect at Jul 31, 2007, 3:53 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2007, 3:48 PM MDT (21:48 UTC)
In effect from
Jul 31, 2007, 3:53 PM MDT
Expired
Jul 31, 2007, 6:45 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Whole counties

Counties Juab County, UT, Sanpete County, UT

The radar

The Salt Lake City radar (KMTX), 193 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3212 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 312153
FFWSLC
UTC023-039-010045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
348 PM MDT TUE JUL 31 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL JUAB COUNTY IN UTAH...
  NORTH CENTRAL SANPETE COUNTY IN UTAH...

* UNTIL 645 PM MDT

* AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  INTENSE RAINFALL OVER THE SALT CREEK BURN SCAR SOUTHEAST OF 
  NEPHI. THIS RAINFALL IS EXPECTED TO RESULT IN DEBRIS FLOW ACROSS
  STATE ROUTE 132 NEAR THE TOWN OF FOUNTAIN GREEN.

IF YOU ARE TRAVELING ON STATE ROUTE 132 NEAR FOUNTAIN GREEN...PLEASE
USE CAUTION.

LAT...LON 3973 11175 3958 11163 3970 11151 3980 11161

$$

CHENG/MCINERNEY
1 follow-up statement
000 
WGUS75 KSLC 312342
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
539 PM MDT TUE JUL 31 2007

UTC023-039-312349-
SANPETE UT-JUAB UT-
539 PM MDT TUE JUL 31 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR EAST CENTRAL JUAB
AND NORTH CENTRAL SANPETE COUNTIES...

RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY. ALTHOUGH 
DRY WASHES RAN FULL OVER THE SALT CREEK BURN AREA...WATER DID NOT 
FLOW ACROSS STATE ROUTE 132. RAINFALL HAS NOW 
ENDED...THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELED. 
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE 
LATEST WEATHER INFORMATION.

LAT...LON 3973 11175 3958 11163 3970 11151 3980 11161

$$

CHENG/MCINERNEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:54 AM MDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jul 31, 9:54 AM MDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
954 AM MDT TUE JUL 31 2007

.SYNOPSIS...ABUNDANT MOISTURE OVER SOUTHWEST UTAH WILL SPREAD
NORTHWARD ACROSS THE REGION TODAY. THIS MOISTURE WILL REMAIN IN
PLACE THROUGH THE END OF THE WEEK...RESULTING IN NUMEROUS SHOWERS
AND THUNDERSTORMS EACH DAY.

&&

.DISCUSSION...AMPLE MOISTURE OVER ENTIRE FORECAST AREA TODAY AS
EVIDENCED IN GOES PW IMAGERY...ROOFTOP GPS PW SENSOR AT THE WFO AND
TO A LESSER EXTENT THE SOUNDINGS...WHICH HAVE A DRY BIAS. TREND
FOR THE NEXT FEW DAYS IS FOR MOISTURE TO INCREASE EVEN MORE
ACCORDING TO MODELS.

NO WELL DEFINED SHORT WAVES IN WV IMAGERY AT THIS TIME SO EXPECT
CONVECTION TO FIRE IN SUNNY AREAS WITH TERRAIN ACTING AS THE
CONVERGENCE ZONES.

FLOW ALOFT IS QUITE LIGHT AND LOCALLY HEAVY RAIN WILL LIKELY
PRODUCE SOME FLASH FLOODING OVER THE SOUTHWEST THIS AFTERNOON AND
TONIGHT. FLASH FLOOD WATCH CONTINUES TO LOOK JUSTIFIED.

NO CHANGES TO CURRENT FORECASTS

&&

.AVIATION...THE MAIN CONCERN FOR THE SLC TERMINAL IS THUNDERSTORMS
AFTER 21Z. ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE
SOUTHERN APPROACH ROUTES AFTER 20Z AND THEN A 30 PERCENT CHANCE OF
AFFECTING THE TERMINAL BY 21 OR 22Z. COVERAGE IS EXPECTED TO
INCREASE THIS EVENING. THE MAIN IMPACT WILL INITIALLY BE GUSTY
ERRATIC WINDS THIS AFTERNOON BUT THEN REDUCED VISIBILITY DUE TO
HEAVY RAIN IS A POSSIBILITY THIS EVENING.

&&

.FIRE WEATHER...MOISTURE WILL CONTINUE TO INCREASE AND SPREAD
NORTHWARD...ALLOWING FOR INCREASED COVERAGE OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. THE STORMS SHOULD BE WET...BUT A FEW
DRY LIGHTNING STRIKES CANNOT BE RULED OUT OVER NORTHERN UTAH.
THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE WEEK AS AMPLE
MOISTURE WILL REMAIN IN PLACE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 9 PM TUESDAY FOR UTZ016-UTZ019-UTZ020-
     UTZ518.

WY...NONE.

&&

PUBLIC...DUNN
AVIATION/FIRE WEATHER...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 31, 3:57 AM MDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
357 AM MDT TUE JUL 31 2007

UTZ001>011-014-015-517-WYZ021-011200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-
CENTRAL MOUNTAINS-SOUTHWEST WYOMING-
357 AM MDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
EVENING ACROSS THE OUTLOOK AREA...AS MOISTURE CONTINUES TO
INCREASE ACROSS THE REGION. HEAVY RAINFALL CAN BE EXPECTED WITH
THE STRONGEST STORMS...WHICH COULD LEAD TO LOCALIZED FLOODING. IN
ADDITION...FREQUENT LIGHTNING AND WIND GUSTS TO 50 MPH WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ABUNDANT MOISTURE WILL REMAIN IN PLACE THROUGH THE REMAINDER OF
THE WEEK...WHICH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS EACH DAY
THROUGH AT LEAST FRIDAY. HEAVY RAIN WILL BE POSSIBLE WITH THE
STRONGEST STORMS...WHICH MAY LEAD TO LOCALIZED FLOODING. IN
ADDITION...GUSTY WINDS AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

UTZ012-013-016-019>021-518-011200-
CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
357 AM MDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND
EAST CENTRAL UTAH.

.DAY ONE...TODAY AND TONIGHT

ABUNDANT MOISTURE SPREADING NORTHWARD INTO THE OUTLOOK AREA WILL
ALLOW FOR THUNDERSTORMS REDEVELOPING THIS AFTERNOON AND EVENING.
LOCALLY TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THE STRONGEST
STORMS. THIS MAY RESULT IN FLASH FLOODING...ESPECIALLY ACROSS
AREAS PRONE TO FLOODING SUCH AS SLOT CANYONS AND NORMALLY DRY
WASHES. THE THREAT FOR HEAVY RAINFALL AND ATTENDANT FLASH
FLOODING IS HIGHEST ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH LATE
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MOISTURE WILL REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND...WHICH
WILL ALLOW FOR THE REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS EACH
DAY. LOCALLY TORRENTIAL RAINFALL AND SUBSEQUENT FLASH FLOODING
WILL BE POSSIBLE...ESPECIALLY ACROSS SLOT CANYONS AND NORMALLY DRY
WASHES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:53 AM MDTFlash Flood WatchSLC17 hr

Nearby

Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.